Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 24, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Sep 4, 2011, 4:22 AM CDT for Houston County, Texas. It took effect at Sep 4, 2011, 7:00 AM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2011, 4:22 AM CDT (09:22 UTC)
- In effect from
- Sep 4, 2011, 7:00 AM CDT
- Expired
- Sep 4, 2011, 9:23 PM CDT
- In force
- 14 hr
- Issued by
- NWS Houston/Galveston, TX
County Houston County, TX
The radar
The Shreveport radar (KSHV), 195 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
427 WWUS74 KHGX 040922 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 422 AM CDT SUN SEP 4 2011 TXZ163-050000- /O.NEW.KHGX.WI.Y.0024.110904T1200Z-110905T0000Z/ HOUSTON- INCLUDING THE CITY OF...CROCKETT 422 AM CDT SUN SEP 4 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * EVENT...NORTH WINDS AT 20 TO 30 MPH WITH HIGHER GUSTS NEAR 35 MPH. * TIMING...STRONG WINDS WILL PREVAIL THROUGH THE EARLY EVENING. * IMPACT...STRONG WINDS WILL INCREASE THE THREAT FOR WILDFIRES SPREADING. BOATING CONDITIONS WILL BE ROUGH ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS && $$ TXZ164-176>179-195>200-210>213-226-227-235-050000- /O.EXB.KHGX.WI.Y.0023.110904T1200Z-110905T0000Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-JACKSON- LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE... BRYAN...CALDWELL...CLEVELAND...COLDSPRING...COLLEGE STATION... COLUMBUS...CONROE...CORRIGAN...DAYTON...EAGLE LAKE...EDNA... EL CAMPO...GROVETON...HEMPSTEAD...HOUSTON...HUMBLE...HUNTSVILLE... KATY...LAKE SOMERVILLE...LIBERTY...LIVINGSTON...MADISONVILLE... MISSOURI CITY...NAVASOTA...ONALASKA...PASADENA...PIERCE... PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY...SHEPHERD... SUGAR LAND...THE WOODLANDS...TOMBALL...TRINITY...WEIMAR... WHARTON...WILLIS 422 AM CDT SUN SEP 4 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * EVENT...NORTH WINDS AT 20 TO 30 MPH WITH HIGHER GUSTS NEAR 35 MPH. * TIMING...STRONG WINDS WILL PREVAIL THROUGH THE EARLY EVENING. * IMPACT...STRONG WINDS WILL INCREASE THE THREAT FOR WILDFIRES SPREADING. BOATING CONDITIONS WILL BE ROUGH ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. $$ TXZ214-236>238-050000- /O.EXT.KHGX.WI.Y.0023.000000T0000Z-110905T0000Z/ BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...LEAGUE CITY... MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...WINNIE 422 AM CDT SUN SEP 4 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * EVENT...NORTH WINDS AT 20 TO 25 MPH WITH HIGHER GUSTS NEAR 35 MPH. * TIMING...STRONG WINDS WILL PREVAIL THROUGH THE EARLY EVENING. * IMPACT...STRONG WINDS WILL INCREASE THE THREAT FOR WILDFIRES SPREADING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. $$
3 follow-up statements
126 WWUS74 KHGX 042031 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 331 PM CDT SUN SEP 4 2011 TXZ163-050000- /O.CON.KHGX.WI.Y.0024.000000T0000Z-110905T0000Z/ HOUSTON- INCLUDING THE CITY OF...CROCKETT 331 PM CDT SUN SEP 4 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...ANOTHER WIND ADVISORY MIGHT BE NEEDED ON MONDAY... * EVENT...NORTH WINDS AT 20 TO 30 MPH WITH HIGHER GUSTS NEAR 35 MPH. * TIMING...STRONG WINDS WILL PREVAIL THROUGH THE EARLY EVENING. * IMPACT...STRONG WINDS WILL INCREASE THE THREAT FOR WILDFIRES SPREADING. BOATING CONDITIONS WILL BE ROUGH ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS && $$ TXZ164-176>179-195>200-210>214-226-227-235>238-050000- /O.CON.KHGX.WI.Y.0023.000000T0000Z-110905T0000Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...CLEVELAND... COLDSPRING...COLLEGE STATION...COLUMBUS...CONROE...CORRIGAN... DAYTON...EAGLE LAKE...EDNA...EL CAMPO...FREEPORT...FRIENDSWOOD... GALVESTON...GROVETON...HEMPSTEAD...HOUSTON...HUMBLE... HUNTSVILLE...KATY...LAKE JACKSON...LAKE SOMERVILLE... LEAGUE CITY...LIBERTY...LIVINGSTON...MADISONVILLE... MISSOURI CITY...MONT BELVIEU...NAVASOTA...ONALASKA...PALACIOS... PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND... ROSENBERG...SEALY...SHEPHERD...SUGAR LAND...TEXAS CITY... THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WHARTON...WILLIS... WINNIE 331 PM CDT SUN SEP 4 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...ANOTHER WIND ADVISORY MIGHT BE NEEDED ON MONDAY... * EVENT...NORTH WINDS AT 20 TO 30 MPH WITH HIGHER GUSTS NEAR 35 MPH. * TIMING...STRONG WINDS WILL PREVAIL THROUGH THE EARLY EVENING. * IMPACT...STRONG WINDS WILL INCREASE THE THREAT FOR WILDFIRES SPREADING. BOATING CONDITIONS WILL BE ROUGH ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. $$
588 WWUS74 KHGX 042351 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 651 PM CDT SUN SEP 4 2011 TXZ163-050300- /O.EXT.KHGX.WI.Y.0024.000000T0000Z-110905T0300Z/ HOUSTON- INCLUDING THE CITY OF...CROCKETT 651 PM CDT SUN SEP 4 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * EVENT...NORTH WINDS AT 20 TO 30 MPH WITH HIGHER GUSTS NEAR 35 MPH. * TIMING...STRONG WINDS WILL PREVAIL THROUGH EARLY EVENING. * IMPACT...STRONG WINDS WILL INCREASE THE THREAT FOR WILDFIRES SPREADING. BOATING CONDITIONS WILL BE ROUGH ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS && $$ TXZ164-176>179-195>200-210>214-226-227-235>238-050300- /O.EXT.KHGX.WI.Y.0023.000000T0000Z-110905T0300Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...CLEVELAND... COLDSPRING...COLLEGE STATION...COLUMBUS...CONROE...CORRIGAN... DAYTON...EAGLE LAKE...EDNA...EL CAMPO...FREEPORT...FRIENDSWOOD... GALVESTON...GROVETON...HEMPSTEAD...HOUSTON...HUMBLE... HUNTSVILLE...KATY...LAKE JACKSON...LAKE SOMERVILLE... LEAGUE CITY...LIBERTY...LIVINGSTON...MADISONVILLE... MISSOURI CITY...MONT BELVIEU...NAVASOTA...ONALASKA...PALACIOS... PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND... ROSENBERG...SEALY...SHEPHERD...SUGAR LAND...TEXAS CITY... THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WHARTON...WILLIS... WINNIE 651 PM CDT SUN SEP 4 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * EVENT...NORTH WINDS AT 20 TO 30 MPH WITH HIGHER GUSTS NEAR 35 MPH. * TIMING...STRONG WINDS WILL PREVAIL THROUGH EARLY EVENING. * IMPACT...STRONG WINDS WILL INCREASE THE THREAT FOR WILDFIRES SPREADING. BOATING CONDITIONS WILL BE ROUGH ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. $$
591 WWUS74 KHGX 050223 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 923 PM CDT SUN SEP 4 2011 ...STRONG NORTHERLIES TO PERSIST THROUGH LABOR DAY... .A TIGHT BACKSIDE GRADIENT CREATED BY TROPICAL DEPRESSION LEE...IN TANDEM WITH A PASSING EARLY LABOR DAY COLD FRONT...WILL HAVE MODERATE TO STRONG NORTH WINDS IN PLACE THROUGH THE DAY. GUSTY WINDS WILL AGAIN THREATEN TO TAKE DOWN DROUGHT WEAKEN SMALL TREES AND OR LIMBS. DRY AIR COMING IN BEHIND THIS COLD FRONT WILL WORK WITH NORTH WINDS TO LOWER HUMIDITIES TO BELOW 25 PERCENT. THUS...THERE WILL ALSO BE A CONTINUED ELEVATED FIRE WEATHER THREAT. TXZ213-214-236>238-060000- /O.CAN.KHGX.WI.Y.0023.000000T0000Z-110905T0300Z/ /O.NEW.KHGX.WI.Y.0025.110905T0300Z-110906T0000Z/ BRAZORIA-CHAMBERS-GALVESTON-HARRIS-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... FREEPORT...FRIENDSWOOD...GALVESTON...HOUSTON...HUMBLE...KATY... LAKE JACKSON...LEAGUE CITY...MONT BELVIEU...PALACIOS...PASADENA... PEARLAND...TEXAS CITY...TOMBALL...WINNIE 923 PM CDT SUN SEP 4 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT MONDAY. * EVENT...NORTH WINDS AT 20 TO 30 MPH WITH HIGHER GUSTS NEAR 35 MPH. * TIMING...STRONG WINDS WILL PREVAIL THROUGH LABOR DAY. * IMPACT...STRONG WINDS WILL INCREASE THE THREAT FOR WILDFIRES SPREADING. BOATING CONDITIONS WILL BE ROUGH ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$ TXZ163-060000- /O.CAN.KHGX.WI.Y.0024.000000T0000Z-110905T0300Z/ /O.NEW.KHGX.WI.Y.0025.110905T1800Z-110906T0000Z/ HOUSTON- INCLUDING THE CITY OF...CROCKETT 923 PM CDT SUN SEP 4 2011 ...WIND ADVISORY IS CANCELLED AT 10 PM CDT SUNDAY... ...WIND ADVISORY WILL BE IN EFFECT FROM 1 PM TO 7 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT MONDAY. THE WIND ADVISORY HAS BEEN CANCELLED. * TIMING...STRONG WINDS WILL PREVAIL THROUGH LABOR DAY AFTERNOON. * IMPACT...STRONG WINDS WILL INCREASE THE THREAT FOR SPREADING WILDFIRES. BOATING CONDITIONS WILL BE ROUGH ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS && PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$ TXZ164-176>179-195>200-210>212-226-227-235-060000- /O.CAN.KHGX.WI.Y.0023.000000T0000Z-110905T0300Z/ /O.NEW.KHGX.WI.Y.0025.110905T1800Z-110906T0000Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-JACKSON-LIBERTY- MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE... BRYAN...CALDWELL...CLEVELAND...COLDSPRING...COLLEGE STATION... COLUMBUS...CONROE...CORRIGAN...DAYTON...EAGLE LAKE...EDNA... EL CAMPO...GROVETON...HEMPSTEAD...HUNTSVILLE...LAKE SOMERVILLE... LIBERTY...LIVINGSTON...MADISONVILLE...MISSOURI CITY...NAVASOTA... ONALASKA...PIERCE...PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY... SHEPHERD...SUGAR LAND...THE WOODLANDS...TRINITY...WEIMAR... WHARTON...WILLIS 923 PM CDT SUN SEP 4 2011 ...WIND ADVISORY IS CANCELLED AS OF 10 PM CDT SUNDAY... ...WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT MONDAY. THE WIND ADVISORY HAS BEEN CANCELLED. * TIMING...STRONG WINDS WILL PREVAIL THROUGH LABOR DAY AFTERNOON. * IMPACT...STRONG WINDS WILL INCREASE THE THREAT FOR SPREADING WILDFIRES. BOATING CONDITIONS WILL BE ROUGH ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Sep 4, 4:02 AM CDT, 20 minutes earlier.
Area forecast discussion, Sep 4, 4:02 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
402 AM CDT SUN SEP 4 2011
.DISCUSSION...
TROPICAL STORM LEE IS LOCATED ABOUT 85 MILES WEST OF MORGAN CITY
AND IS NOT SHOWING MUCH MOVEMENT. RAIN BANDS ROTATING AROUND LEE
ARE SLOWLY INCHING INTO SOUTHEAST TEXAS...BUT DRY AIR CONTINUES TO
GET ENTRAINED INTO THESE BANDS AND THE RAIN AREA EVAPORATES AS IT
MOVES WEST. DRY AIR WILL EVENTUALLY DOMINATE AND THE RAIN SHOULD
END SOME TIME THIS AFTERNOON. THE NAM IS THE ODD MAN OUT THIS
MORNING AS IT TAKES TS LEE SW BACK OVER THE GULF OF MEXICO. HAVE
LEANED TOWARD THE GFS/ECMWF WHICH MOVES THE STORM NE IN RESPONSE
TO A S/WV TROUGH MOVING ACROSS THE GREAT LAKES. STRONG WINDS ARE
AGAIN EXPECTED TODAY AS THE KHGX VWP SHOWS 30-40 KNOTS IN LOWEST
2000 FEET AND A TIGHT PRESSURE GRADIENT. RH VALUES FALL TO LESS
THAN 30 PERCENT OVER THE WESTERN ZONES TODAY...WITH CONSIDERABLY
HIGHER VALUES OVER THE SE. WILL BROAD BRUSH A RED FLAG WARNING
TODAY DUE TO THE HIGH WINDS EXPECTED DESPITE RH CRITERIA BEING
MARGINAL OVER THE SE. A FIRE WEATHER DISCUSSION WILL BE APPENDED
LATER THIS MORNING.
ON MONDAY...TS LEE SHOULD BE EAST OF THE REGION AND A COLD FRONT
WILL BE CROSSING THE AREA EARLY IN THE DAY. STRONG WINDS WILL
DEVELOP IN THE WAKE OF THE FRONT AND RH WILL PLUNGE TO LESS THAN
20 PERCENT. MONDAY LOOKS TO BE A CRITICAL FIRE WEATHER DAY. DRY
AIR WILL PREVAIL FOR THE REST OF THE WEEK. THE WEEK AHEAD LOOKS TO
BE RATHER NICE WITH COOL OVERNIGHT LOWS AND WARM DAY TIME HIGH
TEMPERATURES. LOWS WILL FALL INTO THE UPPER 50S OVER THE NORTH AND
LOWER 60S EVEN INTO THE HOUSTON METRO AREA. UPPER LEVEL RIDGING
BEGINS TO BUILD BACK INTO TEXAS NEXT WEEKEND. TEMPERATURES SHOULD
MODERATE TOWARD THE END OF NEXT WEEK. NO RAIN IS EXPECTED THROUGH
THE MIDDLE OF THE MONTH. 43
&&
.CLIMATE...
THIS WILL BE THE FIRST TIME SINCE JULY 30/31 THAT HOUSTON HAS
FAILED TO REACH 100 DEGREES FOR TWO CONSECUTIVE DAYS. THE AREA
HAS NOT HAD TWO CONSECUTIVE DAYS BELOW 95 DEGREES SINCE JULY
19/20. DID YOU KNOW THAT THE NWS HAS NOT ISSUED A FLASH FLOOD
WATCH OR FLASH FLOOD WARNING SINCE SEPT 7 2010? IT HAS BEEN A VERY
DRY 12 MONTHS. 43
&&
.MARINE...
SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE ACROSS THE UPPER TEXAS
COASTAL WATERS. THE PROXIMITY OF LEE WILL HELP TO KEEP A TIGHT
PRESSURE GRADIENT IN PLACE THROUGH MONDAY. MOST MODELS THEN MOVE A
COLD FRONT OFF THE COAST ON MONDAY...REINFORCING THE OFFSHORE WINDS.
ONE OF THE MAIN PROBLEMS TODAY WILL BE WINDS GUSTING TO GALE FORCE...
ESPECIALLY DURING SHOWERS AND THUNDERSTORMS.
THE LOCAL SWAN MODEL ACTUALLY HAS DONE A GOOD JOB FOR THE EVENT SO
FAR. TWEAKED THE MODEL OUTPUT FOR THE WAVE HEIGHTS.
40
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 96 69 89 57 88 / 20 10 0 0 0
HOUSTON (IAH) 93 71 90 59 89 / 30 10 0 0 0
GALVESTON (GLS) 89 75 89 70 89 / 30 10 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: AUSTIN...BRAZORIA...BRAZOS...
BURLESON...CHAMBERS...COLORADO...FORT BEND...GALVESTON...
GRIMES...HARRIS...HOUSTON...JACKSON...LIBERTY...MADISON...
MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...TRINITY...
WALKER...WALLER...WASHINGTON...WHARTON.
RED FLAG WARNING FROM 10 AM TO 9 PM CDT MONDAY FOR THE FOLLOWING
ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...WHARTON.
WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: AUSTIN...BRAZOS...BURLESON...
COLORADO...FORT BEND...GRIMES...HARRIS...HOUSTON...
JACKSON...LIBERTY...MADISON...MONTGOMERY...POLK...SAN
JACINTO...TRINITY...WALKER...WALLER...WASHINGTON...WHARTON.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: BRAZORIA...CHAMBERS...GALVESTON...MATAGORDA.
GM...SMALL CRAFT ADVISORY UNTIL 9 PM CDT MONDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT
TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
&&Hazardous weather outlook, Sep 3, 6:50 AM CDT, 21 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 650 AM CDT SAT SEP 3 2011 TXZ214-236>238-041200- BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA- 650 AM CDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FROM NOON THROUGH 8 PM. STRONG NORTH WINDS OF 20 TO 30 MPH ARE EXPECTED THIS AFTERNOON AS TROPICAL STORM LEE APPROACHES THE LOUISIANA COAST. THE STRONG WINDS AND CRASHING WAVES WILL PRODUCE DANGEROUS RIP CURRENTS ALONG AREA BEACHES. USE CAUTION IF SWIMMING AREA BEACHES AND AVOID SWIMMING NEAR PIERS AND JETTYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE RISK FOR RIP CURRENTS WILL EXIST ON SUNDAY AS STRONG WINDS AND HIGH SEAS PERSIST. DRIER AIR WILL WORK INTO THE REGION. THE STRONG WINDS COUPLED WITH THE LOWER RELATIVE HUMIDITY AND DRY GROUND FUELS WILL SET THE STAGE FOR CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH IS EFFECT FOR THE AREA ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ163-176-177-195>199-210>213-226-227-235-041200- AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON- JACKSON-MADISON-MONTGOMERY-WALKER-WALLER-WASHINGTON-WHARTON- 650 AM CDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON AND A FIRE WEATHER WATCH IS IN EFFECT FOR SUNDAY AND MONDAY. STRONG NORTH WINDS OF 15 TO 25 MPH COUPLED WITH LOW RELATIVE HUMIDITY VALUES AND DRY GROUND FUELS WILL SET THE STAGE FOR DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON AND AGAIN SUNDAY INTO MONDAY. THE STRONG NORTHERLY WINDS HAS ALSO PROMPTED A WIND ADVISORY. THE ADVISORY IS IN EFFECT FROM NOON THROUGH 8 PM. THE WINDS ARE EXPECTED TO DECREASE SHORTLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FIRE WEATHER WATCH IS IN EFFECT ON SUNDAY AND MONDAY. DANGEROUS FIRE WEATHER CONDITIONS ARE AGAIN EXPECTED ON SUNDAY AND MONDAY. NORTH WINDS WILL PREVAIL AT 15 TO 20 MPH AND THE RELATIVE HUMIDITY LEVELS COULD DROP BELOW 20 PERCENT AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-335-350-355-370-375-041200- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 650 AM CDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH MONDAY MORNING. NORTH WINDS OF 20 TO 25 KNOTS WILL PREVAIL TODAY WITH GUSTS EXCEEDING 30 KNOTS AT TIME. SEAS WILL BUILD TO 7 TO 10 FEET OFFSHORE AND 6 TO 8 FEET NEAR SHORE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT AS NORTH WINDS CONTINUE AT 15 TO 25 KNOTS WITH HIGHER GUSTS. A COLD FRONT ON EARLY MONDAY WILL HELP BOOST WIND SPEEDS BACK TO 20 TO 25 KNOTS ON MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ164-178-179-200-041200- LIBERTY-POLK-SAN JACINTO-TRINITY- 650 AM CDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FROM NOON THROUGH 8 PM. STRONG NORTH WINDS OF 20 TO 25 MPH ARE EXPECTED THIS AFTERNOON AS TROPICAL STORM LEE APPROACHES THE LOUISIANA COAST. WIND SPEEDS WILL DECREASE SHORTLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FIRE WEATHER WATCH IS IN EFFECT ON SUNDAY AND MONDAY. DANGEROUS FIRE WEATHER CONDITIONS ARE AGAIN EXPECTED ON SUNDAY AND MONDAY. NORTH WINDS WILL PREVAIL AT 15 TO 20 MPH AND THE RELATIVE HUMIDITY LEVELS COULD DROP BELOW 25 PERCENT AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 5:46 AM CDT | Red Flag Warning | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 40 hr |
| Sep 4, 7:05 AM CDT | Low Water Advisory | HGX | 39 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.